Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 207, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 27, 2005, 6:35 PM EDT for Blount County, Knox County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2005, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 27, 2005, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Blount County, TN, Knox County, TN
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:53 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 27, 2:53 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 253 PM EDT WED JUL 27 2005 .SHORT TERM...(TONIGHT AND THURSDAY)...A COLD FRONT OVER WEST TENNESSEE...IS SLOWLY WORKING ITS WAY EAST. AHEAD OF THE FRONT...THE AIR MASS REMAINS WARM...MOIST AND UNSTABLE. IN ADVANCE OF THE FRONT...SCATTERED THUNDERSTORMS ARE FORMING AND WILL MOVE INTO THE MRX CWA LATE THIS AFTERNOON AND EVENING. LI/S ARE BETWEEN -4 AND -6 AND CAPES GENERALLY ABOVE 2000J...AND THERE REMAINS THE POTENTIAL FOR ISOLATED SEVERE STORMS. THE COLD FRONT SHOULD REACH INTO THE AREA OVERNIGHT WITH ASSOCIATED SHOWERS AND THUNDERSTORMS CONTINUING ALONG AND JUST AHEAD OF THE FRONT. THE FRONT SHOULD STALL OVER THE AREA...PROVIDING CONTINUED DYNAMICS FOR CONVECTION ON THURSDAY. A MINOR COOLING TREND IS EXPECTED WITH THE FRONT...WITH THURSDAY/S TEMPERATURES A DEGREE TO TWO COOLER THAN TODAY/S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...UPPER LEVEL TROUGH DEVELOPING FROM ERN CANADA SOUTHWARD...IS SHOWN TO EXTEND INTO THE TN VALLEY BY 12Z FRIDAY...THEN SOUTHERN END OF THIS TROUGH LINGERS WELL INTO THE WEEKEND. THIS FACTOR PLUS SOME UNCERTAINTY AS TO HOW FAR SOUTH THE WEAK COLD FRONT PUSHES...LEADS TO THE NEED TO CARRY AT LEAST CHANCE POPS INTO MONDAY. DECIDED TO CARRY LOWER END OF LIKELY POPS FOR EXTREME ERN MOST MTNS DAYTIME FRIDAY DUE TO EXPECTED CONVERGENCE...AND TO ALSO BETTER MESH WITH NEIGHBORING GRIDS FROM GSP/RNK. BY TUESDAY...THERE WOULD APPEAR TO BE JUST A WEAK SHEAR AXIS LEFT OF THE UPPER TROUGH...WITH HEIGHTS STARTING TO RISE INTO WEDS. ANOTHER WEAK FRONT NOTED ON HPC PROGS COULD BE A WEAK FOCUS FOR CONVECTIVE DEVELOPMENT BY THAT TIME...BUT THIS IS TOO FAR OUT TO TIME WITH ANY CONFIDENCE. CONSENSUS FROM NEIGHBORING OFFICES WAS TO GENERALLY LOWER POPS TO BELOW CLIMO FOR TUE AND WED...WHICH WORKED OUT TO LESS THAN 30 PERCENT CHANCE FOR OUR FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 88 71 85 / 30 50 50 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 87 69 82 / 40 50 40 30 OAK RIDGE, TN 72 87 69 83 / 40 50 40 30 TRI CITIES AIRPORT, TN 69 84 67 80 / 40 50 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB/TG
Hazardous weather outlook, Jul 27, 5:09 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 509 AM EDT WED JUL 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 509 AM EDT (409 AM CDT) WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL MOVE INTO THE REGION TODAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS WITH IT. THERE IS A RISK THAT SOME OF THE STORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT MAY BECOME SEVERE... WITH STRONG DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
In the hours before
Special weather statement, Jul 27, 5:16 PM EDT, 1 hour 19 minutes before
VAZ002-272145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 516 PM EDT WED JUL 27 2005 ...STRONG THUNDERSTORM WILL MOVE NORTHEAST ACROSS WISE COUNTY THROUGH 445 PM EDT... A STRONG THUNDERSTORM JUST BELOW SEVERE LIMITS WILL MOVE NORTHEAST ACROSS THE NORTHERN PART OF WISE COUNTY, VIRGINIA PRODUCING STRONG GUSTY WINDS AND PEA TO DIME SIZE HAIL. WHILE THIS SIZE HAIL DOES NOT MEET SEVERE CRITERIA, IT IS LARGE ENOUGH TO HURT YOU IF YOU ARE CAUGHT OUT IN IT. IT COULD ALSO DAMAGE TENDER PATIO PLANTS. GUSTY WINDS WILL ALSO OCCUR WITH THIS STORM, ALONG WITH DEADLY LIGHTNING AND BRIEF HEAVY RAIN. BE CAREFUL WHEN DRIVING AND IF YOU ARE ON FOOT, GET INSIDE NOW FOR YOUR OWN SAFETY. BB
Local storm report, Jul 27, 5:50 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
550 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NORRIS DAM STATE PARK 36.24N 84.12W
07/27/2005 0.75 INCH CAMPBELL TN LAW ENFORCEMENT
&&Local storm report, Jul 27, 5:59 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
559 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG DAYTON 35.49N 85.01W
07/27/2005 RHEA TN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&Special weather statement, Jul 27, 6:20 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 620 PM EDT WED JUL 27 2005 TNZ037-069-272318- KNOX TN-UNION TN- INCLUDING THE CITIES OF...KNOXVILLE AND MAYNARDVILLE 620 PM EDT WED JUL 27 2005 A STRONG THUNDERSTORM WITH WIND 40 TO 45 MPH POSSIBLE AND HAIL PEA TO DIME SIZE IS LOCATED ALONG THE UNION KNOX COUNTY LINE IN EAST TENNESSEE NEAR PAULETTE. THIS STORM IS MOVING SLOWLY EAST AT 15 MILES AN HOUR. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA SIZE TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Jul 27, 6:24 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
624 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD SWEETWATER 35.60N 84.47W
07/27/2005 MONROE TN LAW ENFORCEMENT
TREES DOWN.
&&Local storm report, Jul 27, 6:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
625 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SWEETWATER 35.60N 84.47W
07/27/2005 MONROE TN LAW ENFORCEMENT
TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:35 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 40 min |
| Jul 27, 4:38 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 52 min |
| Jul 27, 5:02 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 43 min |
| Jul 27, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 41 min |
| Jul 27, 5:27 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Union | 33 min |
| Jul 27, 5:33 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 42 min |
| Jul 27, 5:38 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 52 min |
| Jul 27, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 26 min |
| Jul 27, 5:55 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 35 min |
| Jul 27, 6:07 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 53 min |
| Jul 27, 6:36 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 39 min |
| Jul 27, 7:12 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 33 min |
| Jul 27, 7:13 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 49 min |
| Jul 27, 7:17 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 38 min |
| Jul 27, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 59 min |
| Jul 27, 4:32 PM EDT | Severe Thunderstorm Warning | MRX | Wise | 28 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 65 min |
| Jul 27, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.